MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC TFNA FENESTRATED HELICAL BLADE 100MM; APPLIANCE, FIXATION, NAIL/BLADE/PLATE COMBINATION, MULTIPLE COMPONENT

WRIGHTS LANE SYNTHES USA PRODUCTS LLC TFNA FENESTRATED HELICAL BLADE 100MM; APPLIANCE, FIXATION, NAIL/BLADE/PLATE COMBINATION, MULTIPLE COMPONENT
Model Number 04.038.400
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 08/01/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient identifier (b)(6).Date of event: only event year is known.Additional device product codes: hsb.The device has been received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.(b)(4).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on an unknown date, that a patient experienced a post-op displacement of a fracture.The patient received the proximal femoral nailing system (tfna) implant on (b)(6) 2020.A surgeon, that did not perform the initial surgery, noted that the helical blade was inserted outside of the hole in the nail.The improper placement of the hardware caused the construct to collapse.When the patient tried to walk on it, the fracture became displaced and the patient required revision surgery.The revision surgery was performed on (b)(6) 2020.The hardware was successfully removed, and new hardware was implanted.Concomitant devices reported: screws (part number unknown, lot unknown, quantity unknown), 14mm/130 deg ti cann tfna 440mm/right-sterile (part number 04.037.464s, lot 38p3044, quantity 1).This report involves one (1) tfna fenestrated helical blade 100mm.This is report 1 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Investigation summary investigation flow: damage.Visual inspection: the tfna fenestrated helical blade 100mm (p/n: 04.038m400sp & lot #: 40p2323) was returned and received at us cq.Upon visual inspection, it was observed that the device had scratches which have no impact on the device functionality.No other issues were identified with the returned device.Document/specification review: drawing(s) reviewed: (current & manufactured revisions).Dimensional inspection: the outer diameter of the portion adjacent to helix section was measured.Specified: measured: confirmed ca818.Complaint confirmed? yes, the reported condition of misalignment of the nail and the blade can be confirmed as there is no evidence of insertion marks inside the hole in the tfna nail.Hence confirming the blade was never inserted inside the tfna nail.Investigation conclusion: the complaint condition of misalignment was confirmed for the tfna fenestrated helical blade 100mm (p/n: 04.038m400sp & lot #: 40p2323).There were no issues during the manufacture of this product that would contribute to this complaint condition.During the investigation, no product design issues, or discrepancies were observed that may have contributed to the complaint condition.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Therefore, it has been determined that no corrective and/or preventive action is proposed.Device history lot: part number: 04.038m400sp, lot number: 40p2323, part manufacture date: jan 30, 2020 , manufacturing location: elmira, part expiration date: n/a, nonconformance noted: n/a.Dhr record review: a review of the device history record revealed no complaint related anomalies.The device history record shows this lot of tfna fenestrated helical blade 100mm product was processed through the normal manufacturing and inspection operations with no rework nor nonconformities noted.This lot met all dimensional, visual and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.A review of the raw material device history record revealed this lot met all specifications with no nonconformance noted.This raw material lot met all dimensional and visual criteria at the time of manufacture with no issues documented during the manufacture that would contribute to this complaint condition.Device history review: this lot met all dimensional, visual and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
TFNA FENESTRATED HELICAL BLADE 100MM
Common Device Name
APPLIANCE, FIXATION, NAIL/BLADE/PLATE COMBINATION, MULTIPLE COMPONENT
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key10487905
Report Number2939274-2020-03954
Device Sequence Number4129135
Product Code KTT
UDI-Device Identifier10886982099280
UDI-Public(01)10886982099280
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K160167
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number04.038.400
Device Catalogue Number04.038.400
Device Lot Number4OP2323
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/01/2020
Initial Date Received by Manufacturer 08/10/2020
Supplement Date Received by Manufacturer09/22/2020
Initial Report FDA Received Date09/03/2020
Supplement Report FDA Received Date09/28/2020
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
14MM/130 DEG TI CANN TFNA 440MM/RIGHT-STERILE; UNK - SCREWS: TRAUMA; 14MM/130 DEG TI CANN TFNA 440MM/RIGHT-STERILE; UNK - SCREWS: TRAUMA0
Outcome Attributed to Adverse Event Required Intervention;
Patient Age55 YR